Toxic epidermal necrolysis after linezolid administration: Case reportReport as inadecuate




Toxic epidermal necrolysis after linezolid administration: Case report - Download this document for free, or read online. Document in PDF available to download.

Signa vitae : journal for intesive care and emergency medicine, Vol.9 No.2 October 2014. -

Toxic epidermal necrolysis TEN and Stevens-Johnson syndrome SJS are severe skin reactions characterised by epidermal

necrolysis. Skin reactions develop as a result of drug induced keratinocyte apoptosis. Certain drugs, like nonsteroidal

anti-inflammatory agents, antimicrobial substances and anticonvulsants, cause TEN or SJS more frequently. We present the

case of a fatal adverse cutaneous reaction after linezolid administration in a 66-year old patient with severe staphylococcal

pneumonia during treatment in the intensive care unit. According to data from the National Agency for Medicinal Products

and Medical Devices of Croatia HALMED, TEN is a rare, but not an unexpected, side effect of this antimicrobial drug. Time

of occurrence, distribution and the extent of skin lesions are not typical of TEN, but the result of the postmortal skin biopsy

clearly indicates the cause of the reaction.

epidermal necrolysis; toxic; linezolid; drug-related side effects and adverse reaction



Author: DUBRAVKA IVIĆ - ; Department of Anaesthesiology, Reanimatology and Intensive Care Medicine, University Hospital Centre Osijek, J

Source: http://hrcak.srce.hr/



DOWNLOAD PDF




Related documents